CLL chemo more than 10 days fever! - CLL Support Assoc...

CLL Support Association
13,491 members21,179 posts

CLL chemo more than 10 days fever!

Eriksan2
Eriksan2
15 Replies

Hello! I have CLL and had my first FCR chemo except not Rituximab but Ofatumumab. Everything went well but since 10 days I have extreme high fever 39,9-40 degrees and itchy everywhere on my body and under my feet and hands. The meds for itchy help but i feel its not gone but the fever is still there and getting worse despite the antibiotics I got. Im not sick nog cold or pain whatsoever. Waiting for bloodtest but need to starts tuesday again but Im so afraid it will get worse?! Does anybody recognize this? (. 10 days ago I had a little bit lobster and 2 hours later it started , I thought that was the reason but thats 10 days ago? Hope to hear from you.

Sorry for my bad English but im not native, Im dutch.

15 Replies
oldestnewest
JigFettler
JigFettlerVolunteer

Hi!

I had fever with 1st 2 Retuximab infusions. Could be reaction to infusion, allergy. Should resolve but must must must check for infection.

And plan for next infusion cover.

My fevers lasted 12hrs. I then used paracetamol just once after next 5 infusions.

Jig

2 likes
Reply
Eriksan2
Eriksan2
in reply to JigFettler

Thx

Reply
sandybeaches

With such a high fever, I do hope you are in hospital, getting the care you need. If not, you may need to be.

I hope that you will get better soon. Do not worry about your next chemo infusion, as the specialist won't let you have it until your fever comes down and hopefully the reason for it is discovered.

Sandy Beaches

2 likes
Reply
Eriksan2

Thx

Reply
cllady01
cllady01Volunteer

Eriksan2, have you called your CLL prescribing Dr? If not, I hope you will do so and describe what you are experiencing. You are beginning a new regimen that you have not had before. What you are experiencing is more upsetting to you because you have no assurance that it is okay and won't get worse.

The Dr. is there to monitor your progress with the meds. and has the professional training to sort the problems for you, and give you some relief from the worry, which only makes your life worse.

Here's hoping you will call and get this sorted. Best wishes.

2 likes
Reply
Eriksan2
Eriksan2
in reply to cllady01

I will! Thx

Reply
MsLockYourPosts

The rule for fevers is usually over 38C get to a hospital. Don't take fever reducers first as they will mask symptoms. Insist on being seen NOW!

Is your doctor a hematologist who focuses on CLL? If not, it's time to find one. There shouldn't be any discussion about your next round of treatment until this issue has been resolved. Don't let anyone push you into something that just feels wrong!

2 likes
Reply
Eriksan2

Thx!

Reply
Jsk1950

On my first round with F.C. only I took allouropinril and got really bad reaction and never took it again . On round eight now which is R only

Reply
Eriksan2
Eriksan2
in reply to Jsk1950

Im also taking allopurinol every day. What kind of reaction did you get? and how long did that go on?

Reply
Jsk1950

I went red , and started peeling and when face started swelling had day in hospital and they stopped allopurinol straight away . And told normally you do not take it after first round anyway

1 like
Reply
Cammie

Skin rashes with allopurinol are common.

However the advice you have been given regarding your temperature is spot on you must report to your supervising medics.

Eating shell fish whenin treatment risky and your medics should check you for sepsis.

This is very important!

Serious risks can be possible with high temperature.

Reply
Eriksan2
Eriksan2
in reply to Cammie

Thx

Reply
MsLockYourPosts

Ask about the allopurinol, also. I hadn't considered that, but should have. A friend, several years ago, started allopurinol three days before beginning treatment, then took off with a couple of friends on a lark before dealing with the treatment itself. She had a terrible reaction to it.

I hope by now that your doctors have some answers and that you are starting to feel better!

Reply
Eriksan2

Yes I stopped taking it! Thx!

Reply

You may also like...